Lamictal/mind racing

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mellowisher
New Member


Date Joined Apr 2008
Total Posts : 1
   Posted 4/14/2008 4:11 PM (GMT -7)   
Hi everyone! I'm new here. I'm not sure if this subject has been addressed. But I have a few questions:

Some info on me:
Diagnosed with idiopathic epilepsy at 15
I also only get seizures while sleeping
Been on Lamictal for 5 years.

I seem to experience a lot of mind racing that I didn't before since I started taking lamictal. I had a lot of insomnia when I started university...but I figured it was being a stressed student and all. However, it hasn't gone away since finishing up school.

I often take my Lamictal 2 hours before going to bed....and I feel restless with mind racing thoughts. However, I find that if I take it early afternoon at 3pm or so, I seem to fall asleep more easily.

Now, my questions is....have any of you on Lamictal experienced mind racing?

I'm wondering if this is something psychological in my mind...I don't seem to have any other side effects. And wouldn't I always experience mind racing regardless of what time I take it? Or do you think the side effects is stronger a few hours after taking it?

Thanks guys!

djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 4/15/2008 4:03 AM (GMT -7)   

Hi there and Welcome to HealingWell!

My mum took lamictal for a while but didnt get the racing mind thing. I know that a side effect of Lamictal can be insomnia... perhaps this has something to do with it? It is possible that you only suffer from 1 side efffect when taking a medication. It doesnt always follow that if you get 1, you will get 5 or 6. It might be worth talking to a doctor. Since idiopathic epilepsy has a good success rate with meds for control, it might be worth trying another one if you think it is the lamictal causing this.

Darren


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
"A gold medal is a wonderful thing. But if your not enough without it, you will never be enough with it." - Irvine Blitzer (John Candy) in Cool Runnings
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 4/18/2008 8:46 PM (GMT -7)   
I was diagnosed in August of 2006 and tried Lamictal.  It made me feel like I was racing so much that it nauseated me at times.  It controlled my seizures, but I finally had to stop taking it because I just could not handle the side effect.
 
Take care!
 
Carla

Moderator, Allergies/Asthma
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 
 
Epilepsy, asthma, fibromyalgia, GERD, depression, hypothyroidism, tinnitus


mhmilligan
Regular Member


Date Joined Apr 2008
Total Posts : 50
   Posted 4/18/2008 10:39 PM (GMT -7)   
I was on this also and i got the patch skin side effect so i won't off of it
Type 2 Diabetes, Diabetic Kidney Disease, Asthma, Osteoarthritis, Polycystic Ovarian Syndrome, Fatty Liver, Hypothyroid, Obstructive Sleep Apnea, Iirritable bowel syndrome, Petit Mal Seizures, High Cholesterol, Depression, Bi-polor, Carpal Tunnel, Learning Disability
 
Risperidone 1.25mg, Metformin 500mg twice a day, Synthroid 88mcg once a day, Fluvoxamine 50mg in morning and 75mg at night, Gliciazide 40mg twice a day, Altace 2.5mg, Crestor 10mg, Flonase 50mcg, blue puffer and other puffer.


mrpower
New Member


Date Joined Oct 2010
Total Posts : 3
   Posted 10/7/2010 9:10 PM (GMT -7)   
Hi


My doctor recently diagnosed me with bi-polar and said that I should start taking lamictal to balance me out I was feeling very suicidal.


Well after reading things about this drug I think he is a bit crazy.


They say you have to slowly build up on this drug but he told me to take 200mg everyday from the start.


Well I did what the doctor said thinking he knows best and after 1 week I started to have really bad panic attacks ive never had them before in my life and the most messed up dreams and it was really freaking me out.


So I just stopped cold turkey thinking that taking this crazy drug anymore will only make things worse.


Well its been 3 days now since I stopped and im still feeling really bad.

Can you tell me your experience on this and how long it will take to stop feeling the withdrawal symptoms I know everyone says you should not stop cold turkey as it is really dangerous but i was only taking it one week and my body was telling me that this stuff really doesn't agree with me.


my e-mail is danielbestpower@gmail.com



Thanks very much

hearthcat
New Member


Date Joined Oct 2010
Total Posts : 3
   Posted 10/8/2010 8:02 PM (GMT -7)   
In drug trials for Lamictal some patients taking Lamictal reported thinking abnormalities and concentration disturbance. These can be code phrases for racing thoughts. Insomnia was also a commonly reported side effect. I have not read the studies themselves to see exactly what the patients reported. Racing thoughts are also a marker for some forms of mood disturbance, including bipolar diorder and depression. Some medications can trigger an episode. I took Lamictal for depression and chronic pain, and had an allergy reaction to it. It also exacerbated racing thoughts for me personally. Stress and depression will often cause racing thoughts, and lamictal may increase this tendency. You may want to consider that even though you have finished school, the stress levels have not decreased yet and your body has not adjusted. Talk with your doctor and consider taking the mediction in the afternoon if it is OK with him.

PeggyBobSheila
New Member


Date Joined Oct 2010
Total Posts : 1
   Posted 10/27/2010 10:51 PM (GMT -7)   
I have taken Lamictal for bipolar for several years. Your Dr. started you on a pretty high dose. My Dr. told me that 300mg is the recommended high dose. Also, if you are taking the generic, many people have reported the symptoms you are experiencing. Weening off slowly would have probably eased the difficulty you are having, and I'm assuming the side effects have subsided. My suggestion would be that no matter what your Dr. wants to try you on, that you do some research on it first (dosing, side effects, drug interaction, etc). That will allow you to make informed decisions. FYI - Be aware that if you are taking the generic, that MANY people are having difficulties with it (myself included). Also, consider speaking to your pharmacist. They have quite a bit of knowledge. Just a tip... be careful if your Dr. adds an antidepressant; it can cause a bipolar person to be thrown into mania.


A question for the forum:
Has anyone heard of Lamictal causing Fatty Liver?
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:15 PM (GMT -7)
There are a total of 2,734,408 posts in 301,211 threads.
View Active Threads


Who's Online
This forum has 151329 registered members. Please welcome our newest member, OleMiss1990.
365 Guest(s), 9 Registered Member(s) are currently online.  Details
chrisp1, Rikky1, Sarebear89, Xmaslover, NiceCupOfTea, KChrispcat, poopme, Annie88, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer